Duality methods for a class of quasilinear systems
Annales de l'I.H.P. Analyse non linéaire, Volume 31 (2014) no. 2, p. 339-348
The full text of recent articles is available to journal subscribers only. See the article on the journal's website

Duality methods are used to generate explicit solutions to nonlinear Hodge systems, demonstrate the well-posedness of boundary value problems, and reveal, via the Hodge–Bäcklund transformation, underlying symmetries among superficially different forms of the equations.

DOI : https://doi.org/10.1016/j.anihpc.2013.03.007
Classification:  58A14,  58A15,  35J47,  35J62,  35M10
Keywords: Hodge–Frobenius equations, Hodge–Bäcklund transformations, Nonlinear Hodge theory, A-harmonic forms
@article{AIHPC_2014__31_2_339_0,
     author = {Marini, Antonella and Otway, Thomas H.},
     title = {Duality methods for a class of quasilinear systems},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {31},
     number = {2},
     year = {2014},
     pages = {339-348},
     doi = {10.1016/j.anihpc.2013.03.007},
     zbl = {1300.35047},
     mrnumber = {3181673},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2014__31_2_339_0}
}
Marini, Antonella; Otway, Thomas H. Duality methods for a class of quasilinear systems. Annales de l'I.H.P. Analyse non linéaire, Volume 31 (2014) no. 2, pp. 339-348. doi : 10.1016/j.anihpc.2013.03.007. http://www.numdam.org/item/AIHPC_2014__31_2_339_0/

[1] R.P. Agarwal, S. Ding, Advances in differential forms and the A-harmonic equations, Math. Comput. Modelling 37 (2003), 1393-1426 | MR 1996046 | Zbl 1051.58001

[2] A.L. Albujer, L.J. Alías, Calabi–Bernstein results for maximal surfaces in Lorentzian product spaces, J. Geom. Physics 59 (2009), 620-631 | MR 2518991 | Zbl 1173.53025

[3] L.J. Alías, B. Palmer, A duality result between the minimal surface equation and the maximal surface equation, An. Acad. Brasil. Ciênc 73 (2001), 161-164 | MR 1833778 | Zbl 0999.53007

[4] D.G.B. Edelen, Applied Exterior Calculus, Wiley, New York (1985) | MR 816136 | Zbl 0386.73002

[5] T. Iwaniec, C. Scott, B. Stroffolini, Nonlinear Hodge theory on manifolds with boundary, Ann. Mat. Pura Appl. 177 (1999), 37-115 | MR 1747627 | Zbl 0963.58003

[6] H. Lee, Extensions of the duality between minimal surfaces and maximal surfaces, Geom. Dedicata 151 (2011), 373-386 | MR 2780757 | Zbl 1211.53010

[7] R. Magnanini, G. Talenti, On complex-valued solutions to a 2D eikonal equation. Part one: qualitative properties, Contemporary Math. 283 (1999), 203-229 | MR 1724665 | Zbl 0940.35100

[8] R. Magnanini, G. Talenti, Approaching a partial differential equation of mixed elliptic–hyperbolic type, Yu.E. Anikonov, A.L. Bukhageim, S.I. Kabanikhin, V.G. Romanov (ed.), Ill-posed and Inverse Problems, VSP (2002), 263-276

[9] A. Marini, T.H. Otway, Nonlinear Hodge–Frobenius equations and the Hodge–Bäcklund transformation, Proc. R. Soc. Edinburgh A 140 (2010), 787-819 | MR 2672070 | Zbl 1209.58003

[10] A. Marini, T.H. Otway, Constructing completely integrable fields by the method of generalized streamlines, arXiv:1205.7028 [math.AP] | Zbl 1305.35116

[11] A. Milani, R. Picard, Decomposition and their application to nonlinear electro- and magnetostatic boundary value problems, S. Hildebrandt, R. Leis (ed.), Partial Differential Equations and Calculus of Variations, Lecture Notes in Mathematics vol. 1357, Springer-Verlag, Berlin, Heidelberg, New York, Tokyo (1988) | Zbl 0684.35084

[12] C.B. Morrey, Multiple Integrals in the Calculus of Variations, Springer-Verlag, Berlin (1966) | MR 202511 | Zbl 0142.38701

[13] T.H. Otway, Nonlinear Hodge maps, J. Math. Phys. 41 (2000), 5745-5766 | MR 1773064 | Zbl 0974.58018

[14] T.H. Otway, Maps and fields with compressible density, Rend. Sem. Mat. Univ. Padova 111 (2004), 133-159 | Numdam | MR 2076737 | Zbl 1121.76056

[15] T.H. Otway, The Dirichlet Problem for Elliptic–Hyperbolic Equations of Keldysh Type, Lecture Notes in Mathematics vol. 2043, Springer-Verlag, Berlin, Heidelberg, New York, Tokyo (2012) | MR 2933771 | Zbl 1246.35006

[16] G. Schwarz, Hodge Decomposition: A Method for Solving Boundary Value Problems, Lecture Notes in Mathematics vol. 1607, Springer-Verlag, Berlin, Heidelberg, New York, Tokyo (1995) | MR 1367287 | Zbl 0828.58002

[17] L.M. Sibner, R.J. Sibner, A nonlinear Hodge–de Rham theorem, Acta Math. 125 (1970), 57-73 | MR 281231 | Zbl 0216.45703

[18] L.M. Sibner, R.J. Sibner, Nonlinear Hodge theory: Applications, Advances in Math. 31 (1979), 1-15 | MR 521463 | Zbl 0408.58032

[19] L.M. Sibner, R.J. Sibner, Y. Yang, Generalized Bernstein property and gravitational strings in Born–Infeld theory, Nonlinearity 20 (2007), 1193-1213 | MR 2312389 | Zbl 1117.58018

[20] Y. Yang, Classical solutions in the Born–Infeld theory, Proc. R. Soc. Lond. Ser. A 456 (2000), 615-640 | MR 1808753 | Zbl 1122.78301